MAUDE Adverse Event Report: BIOMET 3I FULL OSSEOTITE® TAPERED CERTAIN® IMPLANT 4 X 11.5MM; DENTAL IMPLANT

BIOMET 3I FULL OSSEOTITE® TAPERED CERTAIN® IMPLANT 4 X 11.5MM; DENTAL IMPLANT
Model Number IFNT411
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Date of Event 01/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).
 
Event or Problem Description
It was reported that implant was removed due to peri-implantits.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).The following sections have been updated: b4: date of this report.G4: date received by manufacturer.G7: type of report, follow-up number.H2: follow up type.H3: device evaluated by manufacturer: change ¿no' to 'yes'.H6: evaluation codes.H10: additional narrative.Osseointegrated dental implants are an important tool in prosthetic dentistry and provide edentulous patients with alternative replacements for teeth.Although most implants are extremely successful, with survival rates of up to 98% for implants placed in controlled clinical settings, implants can fail.Problems associated with this minor defect rate are infection, bone loss, and/or peri-implantitis, which are likely attributed external factors including medical conditions (e.G., diabetes, poor bone quality, etc.) / patient habits (e.G., smoking) and surgical technique.These events are previously investigated failures which are currently trended on a monthly basis.Current implant design and manufacturing risk documentation assess infection, bone loss, and peri-implantitis as potential failures with adequate controls in place.Monthly trending to date has not identified any statistical triggers suggesting potential design or manufacturing related issues.Previously completed investigations for these events have not identified any signals indicating potential non-conformances impacting the manufacturing and sterilization processes.Furthermore, the probability of a manufacturing or design defect that might lead to infection and result in bone loss occurring and escaping the available detections has been assessed and found remote and almost nonexistent.With no signals indicating a systemic quality issue, no escalation to capa is required h3 other text : summary investigation.

Brand Name
FULL OSSEOTITE® TAPERED CERTAIN® IMPLANT 4 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key9841252
Report Number0001038806-2020-00511
Device Sequence Number2871515
Product Code DZE
UDI-Device Identifier00844868005018
UDI-Public(01)00844868005018(17)150412(10)951232(241)IFNT411
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K063341
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/12/2015
Device Model NumberIFNT411
Device Catalogue NumberIFNT411
Device Lot Number951232
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR